Flash Flood, Sabine
- When
- February 21, 5:15 PM CST to 6:45 PM CST
- Where
- Sabine County, 5 mi S of Many
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.564, -93.555 (the zone’s center; the record gives no point)
Shady Hill Road closed due to high water.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Shady Hill Road closed due to high water.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 21, 4:25 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CST FRI FEB 21 2003
AND THE LAST PRODUCT...DEEPENING SURFACE LOW NEAR HOUSTON AND UPPER
LOW ROLLING OUT OF NE MEXICO WILL BRING SEVERE THREAT AND ADDITIONAL
RAINFALL...POSSIBLY HEAVY...TONIGHT. SEVER TREAT MAINLY EAST AND
SOUTH AS WARM FRONT LIFTS SLOWLY NORTHWARD. STRENGTH OF DEEPENING
SURFACE LOW WILL BE CRUCIAL TO FINAL SEVERE THREAT. TORNADO WATCH
12 COVERS THE SOUTHERN TIER OF ZONES AT THE PRESENT TIME.
LATER TONIGHT...MODELS SUGGEST GOOD RAINFALL...WHICH MAY BE HEAVY
FOR SOME LOCATIONS...UP NORTH NEAR I 30. WITH HALF INCH TO AN INCH
FALLING THERE TODAY...WON/T RULE OUT THE FLOODING POTENTIAL THUS
INCLUDED THEM IN THE FLASH FLOOD WATCH FOR TONIGHT. THERE
VERIFICATION DEPENDS ON RAIN DEVELOPING/MOVING INTO THE I 30 AREA
AND INTENSIFYING.
ONCE WE GET OUT OF THIS MESS SATURDAY MORNING...RELATIVELY TRANQUIL
WEATHER UNTIL MID WEEK WHEN ANOTHER UPPER LOW OPENS THE GULF. WE/LL
SEE WHAT IT WILL DO. DID GO WITH 60 PERCENT LIKELY FOR WEDNESDAY AND
WEDNESDAY NIGHT.
PRELIMS...
SHV 49/61/40/66/36 8300
MLU 52/60/38/66/37 8302
TXK 47/60/38/63/33 8301
TYR 47/64/42/66/36 8200
LFK 50/65/41/68/40 7200
.SHV...FLASH FLOOD WATCH TONIGHT ALL ZONES
...TORNADO WATCH TIL 10 PM TXZ152-165>167-LAZ017-018-020-022ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 30...WITH A MODERATE RISK OF SEVERE THUNDERSTORMS GENERALLY SOUTH OF A LINE FROM RUSK TEXAS TO SHREVEPORT LOUISIANA AND EL DORADO ARKANSAS. A DYNAMIC SITUATION...WITH GULF AIR APPROACHING FROM THE SOUTH AND A VIGOROUS UPPER LEVEL LOW APPROACHING FROM THE BIG BEND REGION OF WEST TEXAS...WILL HAVE THE POTENTIAL TO PRODUCE A SQUALL LINE AND SUPERCELL THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS LOUISIANA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS. A FEW STRONG TORNADOES ARE POSSIBLE...ALONG WITH LARGE HAIL. STRONG ENVIRONMENTAL WINDS AND THE SPEED OF THE SYSTEM SUGGESTS THE POSSIBILITY OF WIDESPREAD DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE BE NEEDED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
426 PM CST FRI FEB 21 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0359 PM 2 W CALVIN LA FLASH FLOODS
02/21/03 WINN WATER OVER HWY 156. REPORTED
BY LAW ENFORCEMENT
0330 PM 6 SW LUFKIN TX FLASH FLOODS
02/21/03 ANGELINA WATER OVER COUNTY ROADS
94...706...AND 2497. REPORTED
BY LAW ENFORCEMENT
20The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341967.